MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR STD SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S CLR STD SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 190-30-05
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Discomfort (2330); Ambulation or Postural Difficulties (2544)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant devices: (b)(6) 190-30-05 - alt ha s clr std sz 5.(b)(6) 170-36-00 - biolox delta femoral head 36mm od, +0mm, (b)(6)186-01-56 - integrip cc, cluster 56mm, g3.The product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Additional information received 26-sep-2024.Pre-op dx: loosening of femoral component of prosthetic right hip post-op dx: same.Op summary: we used his previous anterior incision ellipsing out the scar and extending it slightly distally and proximally.There was some significant scar tissue within the tensor fascia layer and then significant scar tissue deep to that.The stem was noted to have bony overgrowth circumferentially around the proximal part of the stem itself.We noted some movement of the stem grossly at this point.The stem was noted to have settled in retroversion.Posteriorly remove some osteophytes and upon doing so the stem was noted to be grossly loose again.Stem was removed with relative ease.There was no bony ingrowth on the stem.At this point we confirmed that this was a exactech stem with corresponding polyethylene and cup on the acetabulum.As most of the exactech liners have been recalled the decision was made to remove the cup at this point.The liner was removed from the cup with the assistance of an osteotome.Cup was removed with relative ease with the extractor leaving no significant bone loss.We attempted to place a metaphlseal fitting stem into the canal however upon final broaching the stem was unable to obtain good fixation within the metaphysis.The real body was placed onto the stem and secured in standard fashion with a screw tightening with a torque wrench.Version was carefully assessed and replicated femoral trial was.Final dislocation was performed trial head ball.Removed and a real +0 head ball was placed onto the trunnion.He tolerated the procedure well, was escorted to recovery room ln stable condition.190-30-05 alt ha s clr std sz 5 (b)(6).Udi number (b)(4) 510(k) number k162732 product code meh.Original summary: legal case ¿ usa (mdl no.(b)(4)) patient id: (b)(6).It was reported via legal documentation that approximately 45 months after a total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain, discomfort and difficulty walking.Patient has suffered injuries due to poly wear and device failure.No operative reports were included.No further issues or complications were reported.No additional information is available.Product: 140-36-53 nv ehxl ntrl lnr g3 36mm serial: (b)(6), 510k: k173583, udi: (b)(4), product code: oqi, lzo, meh, x-ray: no, operative notes: no.Concomitant devices: (b)(6) 190-30-05 - alt ha s clr std sz 5.(b)(6) 170-36-00 - biolox delta femoral head 36mm od, +0mm, (b)(6)186-01-56 - integrip cc, cluster 56mm, g3.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4, g3, g4, h6 the following sections were corrected: h6 mdr section codes updated/corrected: a, b, e, g the revision reported may have been the result of femoral loosening, stem subsidence/migration, and prosthesis wear of the liner.However, this cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ALT HA S CLR STD SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20343072
Report Number1038671-2024-03760
Device Sequence Number15467116
Product Code JDI
UDI-Device Identifier10885862321077
UDI-Public10885862321077
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Catalogue Number190-30-05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale